MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported that when they opened the zxt150 22.0 diopter intraocular lens (iol) container and flipped the door, a very small piece of plastic was observed by the technician on the lens.It looked like the plastic was a part of something that should not be on the lens.Therefore, the center did not use the lens and it never made it to the cartridge.They used the back-up lens instead and the surgery went well.No other information was provided.
 
Additional Manufacturer Narrative
Based on new information from product testing, the following section has been updated accordingly: device evaluation; investigation results were updated to further address that there is no piece of plastic observed on the lens.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 8/24/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a lens box.The sample was inspected by a qualified final inspection operator using 12x magnification.It can be seen that the lens is contaminated.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.The condition of the return sample does not suggest the issue occurred during manufacturing.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7635964
Report Number9614546-2018-00606
Device Sequence Number16693083
Product Code POE
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)220511
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/11/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer09/13/2018
09/25/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date09/20/2018
10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT# UNKNOWN
Date Report Sent to FDA01/01/2005